Day 4 of the steroids and hopefully the final day

FB_IMG_1444255162209This is a great graphic to show how I am feeling today!

A shorter blog today as I’m not very focused on what I’m wanting to do. Concentrating is so hard when you have Methylprednisolone or Steroids pumping through your body! I feel like I’ve been in the wash on a fast spin and thrown in the tumble dryer to dry out!

Perhaps I would make an ideal member of the cast for ‘Walking dead’ becasue thats exactly how I feel! One because that is how my MS makes me feel and two because that is how Steroids make me feel! Double whammy

FB_IMG_1444409630694

Tomorrow is my reschedualed appointmnet to see the nurse Neurologist. I was supposed to see my MS nurse today but becasue of my new MS symptoms she cancelled the appointment and booked me in to see one of the Neurologists tomorrow, I’m happy that she will be there as well as I have had issues with the Neurologist in the past!

For anyone to say they are looking forward to an appointment with the Neurologist would be speaking far from the truth! When ever I see this particular Neurologist I always worry ‘what if I can’t communicate how I am feeling properly’ that then leads me to thinking ‘what if I make no sense, will he think I’m a hypochondriac?’
I really dislike this man that I’m seeing tomorrow.

Now I’m starting to get palpitations which could easily be down to the steroids, it could also be because of the anxiety I’m feeling about this appointment tomorrow.

I really hope he doesn’t want me to have an extra day on the steroids which would take me up to the full treatment course. Well tomorrow will soon be here and I hope to have some answers!

The things I have learnt today (but may have already known before and had just forgotten)
1: Steroids are Soul destroying
2: Steroids make everything taste like the worst thing imaginable.
3: Every time my MS plays up like this I feel as though it takes a little bit of me away.

image

Day 3 (Low dose) Steroids

‘Steroid day number 3’ out of my 4 day course given to me by my GP. My energy levels are not great, but that will be because I’ve not been sleeping great! Insomnia comes with steroids unfortunately! The first night in didn’t sleep until gone 4am, last night it was 2am! I wonder what time it’ll be tonight!

Fragile

Another thing that steroids do a great job of is messing with our moods! My moods are all over the place, now when I say ‘moods’ I mean one minute I’ll be laughing then the next moment my eyes are leaking! I have been very fortunate tonight as one of my friends made me laugh so much the tears stopped!
Another friend also did a great job reminding me how this illness can make us feel so terribly alone when in fact we aren’t!

IMG_20151008_145652

On the positive side I have heard from my MS nurse today, finally! Just to recap, its been nearly 3 weeks since I first contacted them after seeing my GP on the 21st September. This is when I noticed I still hadn’t got much feeling in my legs. The reduced sensation was starting to creep higher up into my thighs. My legs didn’t feel like my own and my walking was getting worse too. My GP seemed to think it could be a possible relapse but, due to my medication that I am prescribed by my Neurologist ‘Tysabri’, I usually have to be seen at the hospital before I get prescribed steroids to help reduce inflammation in my central nervous system. My GP asked me to contact my MS nurse for their opinion before she would prescribe any steroids for me, believe me, I wasn’t in any rush for these!

On Friday I found myself back at the doctors because I felt as though I was getting worse and fast! I wasn’t panicking like I have in the past, I guess maybe because I’ve come to realise that in panicking I only make myself worse!
It wasn’t the same GP that I saw the first time I way thereĀ  with this current exasperation or relapse. He checked my sensation in my legs andĀ  my lower abdomen which is when I realised I had lost sensation all the way up to my bra line!
My walking was getting worse so the GP wrote me a prescription for steroids, he gave me enough to last me up until I see my MS nurse on the Tuesday! When I collected these steroids I thought the GP had only given me a low dose to ‘tide me over’ until seeing the MS nurse Tuesday 13th October.

Okay, all caught up?

Back to the phone call from my MS nurse who, by the way I am totally grateful for as I know so many people who have MS are without MS nurses.
I feel awful that I had to get PALS involved but needs must, especially as they weren’t returning my calls and I wasn’t getting any better!
She has cancelled my appointment to see her tomorrow and instead has booked me in to see one of the Neurologist’s on Wednesday. This Neurologist is the one that once told me I was a ‘fatty’ and because I was in too much shock when this happened, I didn’t do anything about it!
I have asked for someone to be present at the appointment so the MS nurse said she will be there for me.
She told me that she is concerned that this may in fact not be a relapse as I should have noticed some improvement by now from the steroids. I know in the past though that steroids have either not helped my relapses or have taken longer than 3 days to work!

My question though is this, if it isn’t a relapse then what is it? I know I don’t feel right, my walking is terrible and I can’t feel my legs along with other issues!

I also spoke to the nurse about the steroids I had been given which she thinks are the same as what they prescribe so maybe they aren’t a lower dose and in fact only a day short of the normal course so that the Neurologist can decide if he wants me on them one more day!

The nurse did however notice a change in my speech which seemed to concern her! I was told by a speech therapist that I may in fact be experiencing changes in my speech due to MS fatigue. I have to speak with the Neurologist about this on Wednesday!

Back to the steroids, one thing that can we can count on when taking this rather horrible medication is a change of appetite. This can be any thing from an increase where you literally want to eat everything you see or a decrease, yes you guessed it, the exact opposite!

FB_IMG_1444054148317

Here’s my top four silly things I’ve done today!

  1. I’ve opened a treat bag size of Cadbury’s chocolate! Whoops! The worst thing to have around me when I’m taking steroids is Chocolate!
  2. I’ve not had any lunch today, so the appetite was there for the chocolate but not for anything else.
  3. I don’t know where today has gone. No seriously, where does it go! I remember now from my last course of steroids, they make me over think!
  4. No naughty treats for me tonight! Just fruit & yoghurt as I haven’t had that today either, gah, I’m rubbish today at being good!

BASICALLY I’M A NUMPTY & THE STEROIDS MADE ME DO IT!

It’s been a funny old day today! Saying that it’s still been a good day with a couple of very positive emails. Future plans are afoot and very exciting ones at that! I’m such a tease because other than that I can’t say anything else!

 

Sorry if this blog has been a little on the ‘rambling’ side but it’s what steroids do to me! I’ll be back to normal soon, I hope! Oh and it’s a day late to be published as well! Oops!

Day 2 Low dose steroids blog number 1! Fact: Low dose steroids still cause me insomnia!

image

And this is only the low dose steroid to tide me over until I see my MS nurse!
Fingers crossed I don’t need the real relapse Prednisone when I see her on Tuesday

Look forward to tomorrow’s blog! I’ll have to turn up to humour dial me thinks!
01:25… oh wait, this could be classed as tomorrow’s blog I guess!
Let me change that title!

Until, well, later! Stay happy!


megaspecial.co.uk